Vol. 112, No. 2, 1984

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Direct limits of finite spaces of orderings

Mieczysław Kula, Murray Angus Marshall and Andrzej Sładek

Vol. 112 (1984), No. 2, 391–406

Spaces of orderings which are direct limits of finite spaces of orderings arise in a natural way. Every space of orderings is canonically a quotient space of such a space. In this paper we examine the internal structure of such spaces. In particular, we examine how the classification theory for finite spaces of orderings carries over to such spaces. We also establish a relationship between spaces of orderings which are direct limits of finite spaces and certain corresponding types of ultrasums of spaces of orderings. This has application to the problem of representing a space of orderings as the space of orderings of a Pythagorean field.

Mathematical Subject Classification 2000
Primary: 11E04
Secondary: 11E81, 12D15
Received: 14 October 1981
Revised: 9 May 1983
Published: 1 June 1984
Mieczysław Kula
Murray Angus Marshall
Andrzej Sładek